Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Can Hyperthyroidism cause hives?
    avatar
    An_249680 posted:
    I actually have Hypothyroidism. I have been taking the same meds for 2 years.. but they upped my dose about 4 months ago. In the last two weeks I have had several symptoms that my dose may be too high. Rapid heart rate, HORRIBLE anxiety,restlessness and more. Anyway- about the same time I started randomly getting hives. It's almost always in the afternoon to evening- at first I thought I was allergic to something but it is really so random that I haven't been able to pin down the culprit- so is it possible that over-medicating could also be causing hives?

    P.S.- I'm going to the Doc ASAP- they are closed today, so I have to call in the morning but I should be able to get in really quick.
    Reply
     
    avatar
    DOGDANCING_TCOS responded:
    Insist they run a TSH and FT4 on you. Sounds like they nudged you up too much.

    When did you last refill your med? around same time symptoms started? that may be the culprit, especially if you use generic.
     
    avatar
    Ambielee replied to DOGDANCING_TCOS's response:
    k, I will. I believe it was about 3-4 weeks ago that I refilled. Symptoms have been for about 3 weeks. I'm on Levothyroxine.I will be sure to get the TSH and FT4. The hives are mostly in the evening- but don't seem to food related. Not as bad though- now that I know to watch for them I notice them way sooner and can take some allergy meds and they go away. The anixiety is not helping when I get hives I start to panic! First time ever I can't wait to get into the Dr, I have been so miserable. I thought it was just stress but then I started researching and suddenly it made total sense. Thanks for responding!


    Spotlight: Member Stories

    I was diagnosed at age 33 with Graves disease in October 2011 and received RAI treatment November 2011. My symptoms of hyperthyroidism/Graves disease ...More

    Helpful Tips

    Thyroid Info
    Vitamin and nutrient deficiency is one of the main causes of this epidemic. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.